MAUDE Adverse Event Report: WELCH ALLYN, INC. VALUE CSM,NIBP,SPO2,SURETEMP,PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN, INC. VALUE CSM,NIBP,SPO2,SURETEMP,PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 71WT-B
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device sparked and then stopped working.It was also stated that it wouldn't power on, and it hadn't been used in a while.There was no report of user or patient injury.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
The connex spot monitors are intended to be used by clinicians and medically qualified personnel for monitoring of noninvasive blood pressure, pulse rate, noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2), respiration rate, and body temperature in normal and axillary modes of neonatal, pediatric and adult patients.The most likely locations for patients to be monitored are general medical or surgical floors and general hospital and alternate care environments.This product is available for sale only upon the order of a physician or licensed health care professional.For protection against shock, electrically powered welch allyn medical devices are designed, validated and manufactured per the isolation standards in "iec 60601-1".The standard is referenced in the instructions for use.This assures that the mains power is isolated to prevent injury to the patient and user from the mains electrical power.To prevent injury from exposed wires and damaged housing, there are warnings in the dfu including: visually inspect on a weekly basis all cables, cords, and connector ends for damage or contamination.Do not use damaged power cords and transformers and report such damage to welch allyn and request replacements as necessary.The vital signs monitor was returned for inspection.Hrc technician investigated the device thoroughly and could not replicate the reported issue.No signs of overheating or sparking were noted.The device was operating as designed.It is likely that the reported spark was due to a problem with the device's mating parts such as the power cord and/or the power supply.However, these components were not returned for investigation, so a root cause for this event could not be confirmed.Although the reported event did not result in an injury, the report of a spark from the device's power cord and/or power supply could contribute to a serious injury if it were to recur, therefore, hillrom considers this event reportable.

Brand Name
VALUE CSM,NIBP,SPO2,SURETEMP,PLUGB
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN, INC.
4341 state street road
skaneateles falls NY 13153
Manufacturer Contact
antonio acquafredda
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key15637600
Report Number1316463-2022-00147
Device Sequence Number14919675
Product Code MWI
UDI-Device Identifier00732094210408
UDI-Public732094210408
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number71WT-B
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Initial Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown